MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown; requested but not provided.Date of event: unknown; requested but not provided.The best estimate date is between feb 15, 2023 and aug 30, 2023.Other (81): the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the non-preloaded multifocal toric intraocular lens (iol) was explanted from the patient's operative eye due to dysphotopsia.The issue was identified during a post-operative exam.Symptoms persisted for 4-5 months.The patient was still able to perform daily activities.No sutures, incision enlargement, or vitrectomy was required.There was no delay in procedure.No medical attention was required and no medication was prescribed (outside of the standard of care).There was no patient injury.The patient is fully recovered.The device was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: through follow-up, it was learned that the left eye was affected, the date the first symptoms was noticed was (b)(6) 2023, and the replacement lens was a diu150 model 15.5 diopter.The patient is a white female and date of birth is (b)(6) 1959.The following fields have been updated accordingly: section a2: date of birth: (b)(6) 1959.Section a3: gender: female.Section a5: race: white.Section b3: date of event: mar 30, 2023.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18620081
Report Number3012236936-2024-00253
Device Sequence Number7416616
Product Code MFK
UDI-Device Identifier05050474689275
UDI-Public(01)05050474689275(17)250318
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2025
Device Model NumberZLU150
Device Catalogue NumberZLU150U150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceWhite